ECG of the Week – 30th September 2013

By | 27 september 2013

This ECG is from a 88 year old male who presents following multiple episodes of pre-syncope during the day. Past history of hyperlipidaemia, hypertension, atrial fibrillation, and CVA.
Medications include warfarin, metoprolol, and a diuretic. He is not taking digoxin or other antiarrhythmics.



ECG 1 – on presentation
Click to enlarge

Shortly after the patient had a brief period of asystole and the ECG following this episode is below.


ECG 2 – following asystole
Click to enlarge



VAQ Corner


A 88 year old male presents to your Emergency Department following multiple episodes of pre-syncope during the day. Past history of hyperlipidaemia, hypertension, atrial fibrillation, and CVA. Medications include warfarin, metoprolol, and a diuretic. He is not taking digoxin or other antiarrhythmics.
Vital signs: BP 105/68 RR 22 Sats 92% RA Temp 36.7
Initial ECG, number 1 above, was taken at presentation
The second ECG, number 2, was taken after a brief period of asystole.

Describe and interpret his ECG’s  (100%) 

NOTE – Whilst the ACEM Fellowship examination has not asked trainees to interpret two ECG’s within one question this is entirely possible. The latest VAQ exam, 2013.2, contained several questions with multiple radiology images.

One thought on “ECG of the Week – 30th September 2013

Geef een reactie